MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM2515E
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Fistula (1862); Unspecified Infection (1930); Necrosis (1971); Pain (1994); Perforation (2001); Seroma (2069); Distress (2329); Injury (2348); Fluid Discharge (2686); Nodule (4551); Unspecified Tissue Injury (4559)
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incisional hernia.It was reported that after implant, the patient experienced fistula, infection and dense adhesions of small bowel to the mesh.Post-operative patient treatment included small bowel resection and mesh removal surgery.Information received indicates the patient is deceased.No information was provided regarding the circumstances of expiration or any association with this device.
 
Additional Manufacturer Narrative
Additional info: b5, d8, e1 (street 1, city, region, postal code), g1, h6 (patient codes), & additional codes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incisional hernia.It was reported that after implant, the patient experienced fistula, infection, dense adhesions of small bowel to the mesh, emotional distress, & death.Post-operative patient treatment included small bowel resection, mesh removal surgery, & surgical intervention.Information received indicates the patient is deceased.No information was provided regarding the circumstances of expiration or any association with this device.
 
Additional Manufacturer Narrative
Additional information: b2, b5, b7, h6 (patient codes, device codes), and additional codes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incisional hernia.It was reported that after implant, the patient experienced fistula, infection, dense adhesions of small bowel to the mesh, emotional distress, seroma, abscess, mass, bowel/intestinal perforation, pain, suffering, general inhibition of walking and mobility, serous fluid, enterotomies, necrosis, and death.Post-operative patient treatment included small bowel resection, mesh revision, mesh removal surgery, surgical intervention, wound exploration, exploratory lap, lysis of adhesions, excision of abdominal mass, closure of colostomy, diverting ileostomy, end ileostomy, placement of wound vac, closure of small bowel fistula, and negative pressure wound therapy.Information received indicates the patient is deceased.No information was provided regarding the circumstances of expiration or any association with this device.
 
Additional Manufacturer Narrative
Correction: added h6 (patient code).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR   01600
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view,mn, CT 55112-4391
8006464633
MDR Report Key9450784
Report Number9615742-2019-03829
Device Sequence Number11535810
Product Code FTL
UDI-Device Identifier10884521190474
UDI-Public10884521190474
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K131969
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2016
Device Model NumberSYM2515E
Device Catalogue NumberSYM2515E
Device Lot NumberPNJ0969X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer10/01/2025
03/04/2026
03/18/2026
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date10/07/2025
03/12/2026
03/20/2026
Date Device Manufactured11/14/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention; Death;
Patient Age55 YR
Patient SexMale